Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


mucous in stools
Jun 14, 2001

I have no idea if this is HIV related or not. But since re-starting meds about 6 weeks ago I have been having a lot of mucous in my stools. Not only in my stools, but sometimes mucous just "seeps" out of the rectum. I am a 39 yo female, AIDS since 1995. Current meds are ziagen, viramune and ddi. Cd4 is about 300 at 18 at vl is 400. Theu mucous started about the same time I started meds, at that time, I was doing an STI, but vl went up to 62,000 which is why I have rechallenged the meds. Im wondering, could this be from meds, immune reconstitution, perhaps? Not only is this embarrassing, but the cramping is painful. I am scheduled for a colonoscopy, but would like to know what your thoughts are. Thanks J

Response from Dr. Bartlett

Dear J, I am very sorry to hear about these symptoms. Any antiretroviral medication can cause GI problems, and in your regimen, I think that DDI would be the most likely culprit for gas or diarrhea. But, the mucous you describe would be very atypical. I think it is very important that you pursue the colonoscopy as suggested. Good luck!



Previous
diabetes questions
Next
Stopping medication

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement